Alert archive / Indiana / River Flood Warnings in 2008

River Flood Warning 234, NWS Indianapolis, IN

June 13, 2008Morgan County, Owen County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 13, 2008, 10:44 AM EDT for Morgan County, Owen County, Indiana. It took effect at Jun 15, 2008, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 13, 2008, 10:44 AM EDT (14:44 UTC)
In effect from
Jun 15, 2008, 2:00 AM EDT
Expired
Jun 14, 2008, 11:35 AM EDT
In force
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Morgan County, IN, Owen County, IN

The radar

The Indianapolis radar (KIND), 46 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) near Centerton (CNTI3). The gauge peaked at 12.83 ft at Jun 13, 2008, 11:00 PM EDT.

actionminormoderate101506/1306/1406/15
Action stage
9 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03354000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 13, 7:05 AM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jun 13, 7:05 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
705 AM EDT FRI JUN 13 2008

.AVIATION...DISCUSSION FOR THE 12Z TAFS

LOOK FOR SCT TSRA TO OCCUR THIS MORNING AND PERSIST THROUGH MUCH OF
THE DAY AHEAD OF A LARGE STORM SYSTEM. GIVEN SCT NATURE OF STORMS
BEST FCST AT THIS POINT IS FOR GENERAL CONVECTIVE FCST EXCEPT AT IND
THIS MORNING WHERE RADAR TRENDS SHOULD BRING SOME THUNDER INTO THE
AREA THIS MORNING. LOOK FOR A TREND OF LOWER CIGS THROUGH THIS
EVENING AS THE CORRIDOR OF DEEPEST SFC-850MB RH AND LIFT TAKES
PLACE. CONDS SHOULD IMPROVE AFTER 06Z WITH CIGS EXPECTED TO IMPROVE
AND PRECIP EXPECTED TO DECREASE IN COVERAGE HOWEVER THERE IS SOME
POTENTIAL FOR MVFR VIS WITH CLEARING SKIES AND LINGERING MOISTURE.

&&

.PREV DISCUSSION...UPPR LO CURRENTLY OVR THE NRN PLAINS XPCTD TO
LIFT NEWD INTO CANADA LTR TDY. IN THE WAKE OF THE LO...UPPR FLOW OVR
THE LOCAL AREA XPCTD TO GRADU VEER TO A WNWLY DIRECTION BY SUN.
CDFNT ASSOCIATED WITH THE UPPR LO PROGGED TO PASS THRU THE AREA
TONIGHT. MODELS IN GOOD AGREEMENT ON THE MAIN DETAILS. FCST FOCUS
CENTERS ON POPS/HVY RAIN/SVR THREAT WITH THIS SYS.

OUTFLOW BOUNDARY FM CONVECTIVE SYS ALONG THE MS RVR PUSHING SE ACRS
NRN IL ATTM. CURRENT SPEED OF OUTFLOW PLACES IT NR THE NW BORDER
COUNTIES ARND SUNRISE...WITH MODEL DATA HINTING AT THIS BOUNDARY
SETTLING SLOWLY SEWD ACRS THE LOCAL AREA DURG THE DAY. PROGGED
CONVECTIVE TEMPS SUGGEST TSTM ACTVTY SHOULD START DVLPG BY 18Z OR
SO...WITH THE MOST FAVORED LOCATION PROBABLY WHERE EVER OUTFLOW
BOUNDARY IS BY THAT TIME. WL GO WITH CHC POPS DURG THE MORN
HRS...WITH HI POPS IN THE AFT. THERMODYNAMIC/SHEAR PROFILES SUGGEST
SOME THREAT FOR SVR THIS AFT...HOWEVER SHEAR/MID LVL LAPSE RATES
LOOK A LTL WEAK AT THIS PT...ALTHOUGH LO LVL HELICITY VALUES MAY BE
LOCALLY ENHANCED INVOF BOUNDARY. PROGGED P-WAT VALUES NR TWO INCHES
SUGGEST HVY RAIN THREAT THIS AFT/EVEN AS WELL. WL CONT FLASH FLOOD
WATCH AS IS.

CDFNT XPCTD TO GRADU SETTLE ACRS THE AREA TONIGHT...SO WL CONT WITH
HI POPS/HVY RAIN THREAT. CONVECTION MAY TEND TO DIMINISH AFT 06Z/SAT
AS STRONGER 850MB FLOW PUSHES OFF TO THE E. WL KEEP A CHC POP IN THE
SERN ZONES FOF SAT MORN TO COVER ANY LINGERING ACTVTY...OTRW IMPROVG
CONDS XPCTD BY SAT AFT INTO SUN WITH SFC HI PRES BLDG IN.

LO LVL THICKNESSES SUGGEST NGM MOS HIGHS FOR SAT ARE PROBABLY ABOUT
5 DEGS TOO WARM. REMAINDER OF GUIDANCE LOOKS OK AT THIS PT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR
INZ053>057-060>065-067>072.

FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH LATE
TONIGHT FOR INZ021-028>031-035>049-051-052.

&&

AVIATION...CO
PUBLIC...JAS
Hazardous weather outlook, Jun 13, 5:54 AM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
554 AM EDT FRI JUN 13 2008

INZ021-028>031-035>049-051-052-141000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
554 AM EDT FRI JUN 13 2008

...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM ACTIVITY IS EXPECTED...MAINLY THIS AFTERNOON AND
EVENING. PRESENT INDICATIONS ARE THAT SOME STORMS MAY BE
SEVERE...ESPECIALLY FROM ABOUT 200 PM THIS AFTERNOON UNTIL ABOUT
MIDNIGHT TONIGHT. DAMAGING WINDS APPEAR TO BE THE MAIN
THREAT...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE.

IN ADDITION...SOME STORMS THIS AFTERNOON AND EVENING MAY PRODUCE
HEAVY RAINFALL...WITH LOCALLY UP TO 3 INCHES OF RAIN POSSIBLE.
THIS MAY LEAD TO FLASH FLOODING AND WILL EXACERBATE THE ONGOING
FLOODING PROBLEMS.

MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG MANY OF THE
RIVERS. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE
LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE
DETAILS REGARDING RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY NIGHT INTO MONDAY. AT
THIS TIME...CONDITIONS APPEAR FAVORABLE FOR SEVERE STORMS SUNDAY NIGHT.

MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE
THROUGH AT LEAST THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON OR FRIDAY EVENING.
SPOTTERS ARE ALSO ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS
REGARDING THE SEVERE THREAT SUNDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ053>057-062>065-071-072-141000-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
JACKSON-JENNINGS-
554 AM EDT FRI JUN 13 2008

...FLASH FLOOD WATCH IN EFFECT FOR TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM ACTIVITY IS EXPECTED...MAINLY THIS AFTERNOON AND
EVENING. PRESENT INDICATIONS ARE THAT SOME STORMS MAY BE
SEVERE...ESPECIALLY FROM ABOUT 200 PM THIS AFTERNOON UNTIL ABOUT
MIDNIGHT TONIGHT. DAMAGING WINDS APPEAR TO BE THE MAIN
THREAT...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE.

IN ADDITION...SOME STORMS TONIGHT MAY PRODUCE HEAVY
RAINFALL...WITH LOCALLY UP TO 3 INCHES OF RAIN POSSIBLE. THIS MAY
LEAD TO FLASH FLOODING AND WILL EXACERBATE THE ONGOING FLOODING
PROBLEMS.

MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG MANY OF THE
RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE
ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR
COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY NIGHT INTO MONDAY. AT
THIS TIME...CONDITIONS APPEAR FAVORABLE FOR SEVERE STORMS SUNDAY NIGHT.

MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE
THROUGH AT LEAST THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON OR FRIDAY EVENING.
SPOTTERS ARE ALSO ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS
REGARDING THE SEVERE THREAT SUNDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-061-067>070-141000-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-
554 AM EDT FRI JUN 13 2008

...FLASH FLOOD WATCH IN EFFECT FOR TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM ACTIVITY IS EXPECTED...MAINLY THIS AFTERNOON AND
EVENING. PRESENT INDICATIONS ARE THAT SOME STORMS MAY BE
SEVERE...ESPECIALLY FROM ABOUT 200 PM THIS AFTERNOON UNTIL ABOUT
MIDNIGHT TONIGHT. DAMAGING WINDS APPEAR TO BE THE MAIN
THREAT...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE.

IN ADDITION...SOME STORMS TONIGHT MAY PRODUCE HEAVY
RAINFALL...WITH LOCALLY UP TO 3 INCHES OF RAIN POSSIBLE. THIS MAY
LEAD TO FLASH FLOODING AND WILL EXACERBATE THE ONGOING FLOODING
PROBLEMS.

MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF
THE EAST FORK WHITE...WHITE...AND WABASH RIVERS IN SOUTHWESTERN
PORTIONS OF CENTRAL INDIANA. SEE THE LATEST HYDROLOGICAL STATEMENT
FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE SUNDAY NIGHT INTO MONDAY. AT
THIS TIME...CONDITIONS APPEAR FAVORABLE FOR SEVERE STORMS SUNDAY NIGHT.

MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE
THROUGH AT LEAST THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ON FRIDAY AFTERNOON OR FRIDAY EVENING.
SPOTTERS ARE ALSO ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS
REGARDING THE SEVERE THREAT SUNDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jun 13, 8:25 AM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
825 AM EDT FRI JUN 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     LIGHTNING        BROWNSBURG              39.84N 86.39W
06/13/2008                   HENDRICKS          IN   EMERGENCY MNGR

            *** 1 INJ *** CONTSTRUCTION WORKER INDIRECTLY STRUCK BY
            LIGHTNING. MAIN STRIKE WAS TO A CRANE.

&&

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:09 AM EDTSevere Thunderstorm WarningINDBoone, Hendricks19 min
Jun 13, 10:44 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren25 hr
Jun 13, 10:44 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren25 hr
Jun 13, 10:44 AM EDTRiver Flood WarningINDMorgan, Owen25 hr
Jun 13, 10:44 AM EDTRiver Flood WarningINDClay, Greene25 hr
Jun 13, 12:00 PM EDTFlash Flood WarningINDClay, Greene, Owen2 hr
Jun 13, 1:12 PM EDTSevere Thunderstorm WarningINDHancock, Henry48 min
Jun 13, 1:21 PM EDTSevere Thunderstorm WarningINDFountain, Vermillion, Warren39 min
Jun 13, 1:59 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Warren46 min
Jun 13, 2:04 PM EDTFlash Flood WarningINDJohnson, Shelby4 hr
Jun 13, 2:11 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Vermillion49 min
Jun 13, 2:14 PM EDTFlash Flood WarningINDMorgan61 min
Jun 13, 3:11 PM EDTFlash Flood WarningINDMorgan, Owen3 hr

Nearby

River Flood Warnings in Indiana, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.